Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 78, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 22, 2019, 8:35 PM CDT for Payne County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2019, 8:35 PM CDT (01:35 UTC)
- Expired
- May 22, 2019, 9:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Payne County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3161 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 4.9
- Supercell composite
- 20.5
The text
As transmitted.
402
WFUS54 KOUN 230135
TOROUN
OKC119-230200-
/O.NEW.KOUN.TO.W.0078.190523T0135Z-190523T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
835 PM CDT Wed May 22 2019
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northeastern Payne County in central Oklahoma...
* Until 900 PM CDT.
* At 835 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Glencoe, moving northeast at 30
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Yale, Quay and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3616 9682 3616 9662 3611 9662 3608 9687
3617 9694 3623 9682
TIME...MOT...LOC 0135Z 246DEG 24KT 3615 9685
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRB2 follow-up statements
046
WWUS54 KOUN 230142
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
842 PM CDT Wed May 22 2019
OKC119-230200-
/O.CON.KOUN.TO.W.0078.000000T0000Z-190523T0200Z/
Payne OK-
842 PM CDT Wed May 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN PAYNE COUNTY...
At 842 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles west of Quay, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Yale and Quay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3612 9681 3620 9688 3623 9682 3616 9682
3616 9662 3612 9662
TIME...MOT...LOC 0142Z 245DEG 23KT 3616 9682
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRB811
WWUS54 KOUN 230154
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
854 PM CDT Wed May 22 2019
OKC119-230204-
/O.EXP.KOUN.TO.W.0078.000000T0000Z-190523T0200Z/
Payne OK-
854 PM CDT Wed May 22 2019
...THE TORNADO WARNING FOR NORTHEASTERN PAYNE COUNTY WILL EXPIRE AT
900 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3612 9681 3620 9688 3623 9682 3616 9682
3616 9662 3612 9662
TIME...MOT...LOC 0154Z 246DEG 24KT 3619 9674
$$
BRBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 22, 6:28 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 22, 6:28 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
628 PM CDT Wed May 22 2019
.AVIATION...
Widely scattered storms will continue into the evening across
north central Oklahoma down through central Oklahoma and western
north Texas. Storms are expected to become more numerous along
the front in northern Oklahoma around midnight before moving off
toward morning. MVFR ceilings will develop across much of the area
as moisture moves in late tonight into the early morning.
Ceilings should lift a little during the day tomorrow. Expectation
is for front to lift north tomorrow morning, bringing a return of
southerly winds to our northern TAF sites.
Day
&&
.PREV DISCUSSION... /issued 322 PM CDT Wed May 22 2019/
DISCUSSION...
Scattered strong to severe thunderstorms are developing this
afternoon, mainly along better moisture return over western north
Texas and southwestern Oklahoma. Other storms are attempting to
develop over central Oklahoma near Shawnee and Pauls Valley.
Instability and shear will certainly favor supercell structures.
The strongest storms will be capable of producing: golf ball to
baseball sized hail, damaging winds to 70 mph, and tornadoes
(perhaps strong). By mid to late evening and overnight, it's
possible that a more concentrated area of storms may impact parts
of north central Oklahoma, which will increase the risk of more
flooding. A flood watch was issued earlier today to address this
possibility.
Late tonight into Thursday, better moisture return will occur over
northern parts of the Texas Panhandle. As a trough/low over the
southwest moves north and northeast Thursday, thunderstorms will
develop along a dryline across the Oklahoma and Texas panhandles.
Severe storms should move off the dryline and into parts of
western Oklahoma late Thursday afternoon and night. Supercells
will be possible with a risk of large hail and damaging winds, and
perhaps more flooding rainfall.
The center of a mid level ridge over the southeastern United States
may keep parts of eastern and southern Oklahoma relatively dry
Friday through Sunday. Meanwhile, afternoon and evening storms
will form to our west each day and impact western and northern
Oklahoma & western north Texas during the evening and overnight.
Another strong trough may approach the southern Plains early next
week. This would bring a better chance of widespread showers and
storms to a large part of Oklahoma and north Texas. Flooding and
severe weather is possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 83 70 83 / 40 20 20 20
Hobart OK 70 81 69 82 / 10 30 50 50
Wichita Falls TX 72 86 71 86 / 10 10 20 20
Gage OK 66 78 63 76 / 30 40 60 60
Ponca City OK 67 82 70 81 / 70 40 30 50
Durant OK 73 86 71 85 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ007-008-012-013-
018>020-024>030.
TX...None.
&&
30/14/14Hazardous weather outlook, May 22, 5:43 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 543 PM CDT Wed May 22 2019 OKZ004>048-050>052-TXZ083>090-232245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 543 PM CDT Wed May 22 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms across parts of central and north central Oklahoma. There is also a slight risk of severe thunderstorms across most of southwest and central Oklahoma and a small portion of western north Texas. Widely scattered showers and thunderstorms will continue into the evening. Any storms that develop will be in an environment favorable for supercells. The strongest storms will be capable of producing golf ball to baseball sized hail, damaging winds to 70 mph, and tornadoes. By mid to late evening, most of the storms that form will be confined to northern Oklahoma. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to extremely saturated soils across the region and any residual flooding ongoing from rainfall earlier this week. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western north Texas, southern, central, and northern Oklahoma should prepare for severe weather operations Wednesday afternoon into Wednesday evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There is a risk of severe thunderstorms across parts of northern and western Oklahoma and western north Texas Thursday as well as Friday across parts of northern Oklahoma. The most likely time for severe storms on Thursday will be during the evening and overnight. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 22, 7:52 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL BURKBURNETT 34.09N 98.56W
05/22/2019 E1.00 INCH WICHITA TX TRAINED SPOTTER
&&
JPLocal storm report, May 22, 7:56 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 3 SW BURKBURNETT 34.06N 98.60W
05/22/2019 E1.50 INCH WICHITA TX TRAINED SPOTTER
&&
JPSpecial weather statement, May 22, 8:02 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
802 PM CDT Wed May 22 2019
OKZ023-024-230130-
Canadian OK-Caddo OK-
802 PM CDT Wed May 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Canadian and central
Caddo Counties Until 830 PM CDT...
AT 802 PM CDT, a strong thunderstorm was located 5 miles east of Fort
Cobb, moving north at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Anadarko, Hinton, Binger, Fort Cobb, Gracemont, Lookeba, Cogar,
Albert, Fort Cobb Reservoir and Cedar Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3554 9843 3545 9809 3530 9809 3497 9825
3501 9847
TIME...MOT...LOC 0102Z 194DEG 22KT 3510 9834
BRBSpecial weather statement, May 22, 8:07 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 807 PM CDT Wed May 22 2019 OKZ019-020-230130- Payne OK-Logan OK- 807 PM CDT Wed May 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR west central Payne and north central Logan Counties Until 830 PM CDT... AT 804 PM CDT, a strong thunderstorm was located near Mulhall, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Mulhall, Orlando and Lake Carl Blackwell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3594 9734 3600 9744 3616 9738 3616 9711 TIME...MOT...LOC 0104Z 203DEG 15KT 3603 9739 BRB
Local storm report, May 22, 8:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 5 E LAKE MCMURTRY 36.19N 97.10W
05/22/2019 E1.00 INCH PAYNE OK EMERGENCY MNGR
&&
JPSpecial weather statement, May 22, 8:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 828 PM CDT Wed May 22 2019 OKZ019-020-230145- Payne OK-Logan OK- 828 PM CDT Wed May 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Payne and northeastern Logan Counties Until 845 PM CDT... AT 825 PM CDT, a strong thunderstorm was located 5 miles south of Mulhall, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Heavy rain... Locations impacted include... Stillwater, Langston, Mulhall, Orlando and Lake Carl Blackwell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3587 9734 3595 9750 3616 9745 3614 9710 TIME...MOT...LOC 0125Z 207DEG 26KT 3598 9741 BRB
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:03 PM CDT | Special Weather Statement | OUN | Caddo | 27 min |
| May 22, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 38 min |
| May 22, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 45 min |
| May 22, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 51 min |
| May 22, 7:26 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| May 22, 7:27 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| May 22, 7:33 PM CDT | Tornado Warning | OUN | Cotton | 25 min |
| May 22, 7:42 PM CDT | Special Weather Statement | OUN | Comanche | 33 min |
| May 22, 7:46 PM CDT | Special Weather Statement | OUN | Noble | 29 min |
| May 22, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 41 min |
| May 22, 7:54 PM CDT | Flash Flood Warning | OUN | Payne | 96 min |
| May 22, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 46 min |
| May 22, 8:02 PM CDT | Special Weather Statement | OUN | Caddo | 28 min |
| May 22, 8:07 PM CDT | Special Weather Statement | OUN | Logan | 23 min |
| May 22, 8:10 PM CDT | Flash Flood Warning | OUN | Logan | 95 min |
| May 22, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 28 min |
| May 22, 8:21 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| May 22, 8:28 PM CDT | Special Weather Statement | OUN | Logan | 17 min |
| May 22, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 31 min |
| May 22, 8:45 PM CDT | Special Weather Statement | OUN | Payne | 30 min |
| May 22, 9:20 PM CDT | Areal Flood Warning | OUN | Garfield, Kay, Kingfisher, Lincoln, Logan, Noble and 1 more | 12 hr |
| May 22, 9:39 PM CDT | Flash Flood Warning | OUN | Kay | 2 hr |
| May 22, 9:40 PM CDT | Special Weather Statement | OUN | Kiowa | 35 min |
| May 22, 9:45 PM CDT | Special Weather Statement | OUN | Kay | 30 min |
| May 22, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa, Washita | 51 min |
| May 22, 10:47 PM CDT | Special Weather Statement | OUN | Greer | 28 min |
| May 22, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 45 min |
| May 22, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 49 min |
| May 23, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Washita | 49 min |
| May 23, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 50 min |
| May 23, 1:20 AM CDT | Areal Flood Warning | OUN | Caddo, Canadian, Grady | 46 min |
| May 23, 9:00 AM CDT | Areal Flood Warning | OUN | Garfield, Kay, Lincoln, Logan, Noble, Payne | 12 hr |
| May 23, 9:26 AM CDT | River Flood Warning | OUN | Woodward | 3 days |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.